MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT

ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT
Model Number 85451
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/26/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Engineering analysis: the investigation into the reason for the complaint is difficult due to the fact that the device was not returned.The details provided indicate that the stent movement was distally off the balloon.This movement of the stent in the distal direction is uncommon because if the device was advancing through the sheath or lesion the stent would be pushed up the shaft toward the inflation manifold.This type of movement off the balloon could be attributed to the stent making contact with the distal end of the introducer sheath.If contact was made while positioning the stent, this could push the stent off the balloon.Another cause would be if the lesion diameter was smaller than the crimped stent diameter.In some cases the stent can become stuck within the lesion or plaque causing the stent to be pulled off while attempting to reposition the stent prior to deployment.Engineering summary: a full review of the catheter lot history records for the device in question was performed.The records indicate that this lot of catheters passed atriums final lot qualification testing.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath.Ability to deploy the stent at nominal pressure (8atm).Ability to withdraw the deflated balloon catheter back through the labeled introducer sheath ability of the delivery system to withstand 10 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.Balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm) manifold to shaft tensile testing.Samples when tensile tested must not break or separate below 3.37lbs result: all quality inspection samples passed this final inspection without any non-conformances noted during the final lot qualification testing.Conclusion: based on the details of the event and the successful lot qualification test data, atrium can find no fault with the lot of stent delivery systems in question.
 
Event or Problem Description
The procedure was an intervention on a renal artery.It was reported that the stent fell off prior to inflating the balloon.

Brand Name
ATRIUM ICAST COVERED STENT
Common Device Name
PTFE COVERED STENT
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
5 wentworth drive
hudson NH 03051
MDR Report Key5644761
Report Number1219977-2016-00070
Device Sequence Number13537543
Product Code JCT
UDI-Device Identifier00650862854510
UDI-Public00650862854510
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 04/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/30/2016
Device Model Number85451
Device Catalogue Number85451
Device Lot Number10910683
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2016
Initial Report FDA Received Date05/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight78